Alert archive / Illinois / Tornado Warnings in 2023

Tornado Warning 2, NWS Chicago, IL

January 3, 2023Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this tornado warning at Jan 3, 2023, 6:19 PM CST for Ford County, Iroquois County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 6:19 PM CST (00:19 UTC)
Expired
Jan 3, 2023, 6:41 PM CST
In force
22 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Ford County, IL, Iroquois County, IL

The radar

The Chicago radar (KLOT), 108 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

118 
WFUS53 KLOT 040019
TORLOT
ILC053-075-040100-
/O.NEW.KLOT.TO.W.0002.230104T0019Z-230104T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
619 PM CST Tue Jan 3 2023

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Central Ford County in east central Illinois...
  West central Iroquois County in east central Illinois...

* Until 700 PM CST.
    
* At 619 PM CST, a severe thunderstorm capable of producing a tornado
  was located 9 miles northwest of Paxton, moving northeast at 25
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Onarga and Gilman.

Including the following interstate...
 I-57 between mile markers 272 and 283.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4053 8818 4060 8825 4082 8808 4068 8792
TIME...MOT...LOC 0019Z 219DEG 23KT 4055 8823 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
2 follow-up statements
756 
WWUS53 KLOT 040034
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
634 PM CST Tue Jan 3 2023

ILC053-075-040100-
/O.CON.KLOT.TO.W.0002.000000T0000Z-230104T0100Z/
Ford IL-Iroquois IL-
634 PM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
FORD AND WEST CENTRAL IROQUOIS COUNTIES...
    
At 634 PM CST, a severe thunderstorm capable of producing a tornado
was located near Buckley, or 11 miles southeast of Chatsworth, moving
northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gilman, Onarga, Roberts and Thawville. 

Including the following interstate...
 I-57 between mile markers 272 and 283.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4053 8818 4060 8825 4082 8808 4068 8792
TIME...MOT...LOC 0034Z 219DEG 23KT 4063 8815 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
177 
WWUS53 KLOT 040041
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
641 PM CST Tue Jan 3 2023

ILC053-075-040050-
/O.CAN.KLOT.TO.W.0002.000000T0000Z-230104T0100Z/
Ford IL-Iroquois IL-
641 PM CST Tue Jan 3 2023

...THE TORNADO WARNING FOR CENTRAL FORD AND WEST CENTRAL IROQUOIS
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4053 8818 4060 8825 4082 8808 4068 8792
TIME...MOT...LOC 0039Z 219DEG 23KT 4066 8812 

$$

Carlaw

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jan 3, 5:51 PM CST, 28 minutes earlier.

Area forecast discussion, Jan 3, 5:51 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
551 PM CST Tue Jan 3 2023

.SHORT TERM...
Issued at 249 PM CST Tue Jan 3 2023

Through Wednesday night...

Key forecast concerns...
*Lingering fog through this evening, possibly dense at times

*Showers and thunderstorms along cold front this afternoon, a few
 strong to severe storms possible mainly south and east of I-55

A broad surface low continues to be analyzed over central Iowa with
a warm front stretching eastward across northeastern Illinois into
northwestern Indiana and a cold front stretching southward across
eastern Iowa into eastern Missouri and western Illinois. As the warm
front continues to slowly move northward the cold front is expected
to continue to catch up to the warm front and gradually occlude the
system through this evening. As the system occludes the ongoing fog
is expected to gradually move northward and lift as drier air tries
to filter in from aloft. While there is some uncertainty as to how
quick this would occur, guidance continues to favor the late evening
and early overnight period before fog begins to lift out of the
area. In the mean time expect the fog to persist through the evening
and be dense at times with visibilities as low as a quarter mile
possible. Be sure to leave extra time and use caution when traveling
this evening.

Additionally, the occluded front will also help to generate
scattered showers and thunderstorms through the rest of the
afternoon and into the early evening. Currently there is line of
showers and embedded thunderstorms that is moving northeastward
across northeastern Illinois which has a history of producing some
small hail. This area of showers and storms is north of the
aforementioned warm front where instability is more elevated which
should limit the overall severity of this storm as it continues to
move towards Lake Michigan. However, as the cold front sweeps into
the area this evening additional showers and storms are expected to
develop in the warm sector which currently is being analyzed south
of I-80 where temperatures and dew points have climbed into the
upper 50s and lower 60s. Forecast soundings have continued to show
that decent instability of 500 to 700 J/kg of CAPE to be present in
this area with steep mid-level lapse rates and decently strong wind
shear. Given that we are in early January, these conditions are
sufficient to possibly get a couple of strong to severe
thunderstorms during the mid to late afternoon and early evening
hours. Since the wind shear profiles are predominantly unidirectional
the primary threat with any severe storms would be gusty winds and
some small hail, but if any storms are able to develop near the warm
front some better helicity may allow storms to rotate and have the
potential to produce a brief tornado. While the tornado potential is
there it is still rather low. There continues to be a marginal risk
(level 1 of 5) for this severe potential across our southeastern CWA
mainly for areas south and east of I-55 which lines up well where
the better environment looks to be developing.

Once the front clears the area this evening, showers and storms will
come to an end and leave mostly dry conditions for the rest of the
night. However, cooler air moving in behind the front will allow
temperatures to drop into the low to mid-30s by Wednesday morning.

Stratus will blanket the area through Wednesday night as the upper
low stalls/drifts along the IA/MN line. Saturated depths should be
sufficient for light precip generation amid deep cyclonic flow,
especially toward the northwest CWA by late morning. Only modest CAA
into the area will limit the temp decline in the saturated cloud
layer, which will delay better ice introduction until as least the
afternoon. Most precip in the morning across northern Illinois
should be limited to drizzle mixed with some poor quality snow.
Light snow should become the more dominant precip type through the
afternoon as precip potential expands across the remainder of the
CWA. An embedded trough rotating around the low will then bring
enhanced light snow chances across much of the area Wednesday night
as temps hover near or slightly below freezing.

Yack/Kluber

&&

.LONG TERM...
Issued at 249 PM CST Tue Jan 3 2023

Thursday through Tuesday...

Key messages for the long term forecast period:
* Snow lingers around into Thursday. Minor accumulations up to half
  an inch remain possible.
* Another chance for precipitation, including snow, early this
  weekend, though still low confidence in the exact details at this
  point.

After a potential lull in snow activity early Thursday morning,
another uptick in snow coverage is likely to occur as we approach
the afternoon hours on Thursday as another vort max wrapping
around the backside of the occluded low twirls into our forecast
area. While snowflakes may be flying around for the better part of
the daytime on Thursday, poor lapse rates, fairly weak forcing
for ascent, and marginal surface temperatures should preclude most
locations from receiving much more than a dusting, with half an
inch or so of snowfall looking like a realistic ceiling for snow
totals at this point. High temperatures on Thursday should only
climb a few degrees from what morning lows end up being into the
low-mid 30s as we remain beneath an opaque cloak of stratus amidst
inappreciable thermal advection.

Precipitation-free conditions are then expected on Friday as the
axis of a low-amplitude ridge slides across the region. Friday's
highs also shouldn't differ much from Thursday's with lingering low
cloud cover likely to blunt solar insolation to some extent during
the daytime. Overnight temperatures both into Friday morning and
Friday night into Saturday morning should more or less range
between the mid 20s and freezing.

Our next chance for precipitation is then expected to come late
Friday night into Saturday as northern stream and southern stream
shortwaves attempt to rendezvous somewhere near/over the southern
Great Lakes. The word "attempt" here is key, though, as recent
operational guidance seems to indicate that there will be a mismatch
in the timing of when these waves swing through, and hence, a low
likelihood of appreciable phasing occurring. This, in turn, favors
lower precipitation chances and lower QPF for our forecast area on
Saturday. If little to no phasing occurs, it's also possible that
the more dominant southern shortwave remains south of our forecast
area as it shears out, which would keep most of any precipitation
south of our CWA. However, the UVV signal associated with the
southern stream wave is still close enough to our forecast area in
most guidance and still looks robust enough on its own to justify
not straying from the chance PoPs output by the NBM for Saturday
at this point. If precipitation were to occur late Friday night or
Saturday, the currently progged thermal profiles would favor snow
being the dominant precipitation type for most of our CWA, but
would still support rain at least mixing in at times across
southern portions of our CWA.

High temperatures from the weekend onwards look to remain in the
30s, for the most part, but a slight warming trend into the 40s
could be seen early next week in some parts of our forecast area.
A faint signal remains for another system to bring precipitation
to the area in the early to mid-week time frame, but still
continue to favor a dry forecast beyond Saturday at this time.

Ogorek

&&

.AVIATION...
For the 00Z TAFs...

Aviation Forecast Concerns:

* Period of LIFR/VLIFR early this evening ahead of warm/occluded
  frontal passage. Improvement expected around 04Z for Chicago and
  05Z for KRFD. MVFR ceilings expected to prevail through much of
  Wednesday/Wednesday night.

* Period of convective showers early this evening, with greatest
  potential at KGYY. Non-zero TSRA threat, but looks better
  south/southeast of KGYY.

* Surface winds calm or light/variable currently will become
  southwest later this evening behind occluded cold front. Some
  gustiness around 20 kts possible briefly behind front. Breezy
  southwest winds continue Wednesday.

* Chance of light rain/snow Wednesday afternoon/evening.

Surface low pressure wave was near the IA/IL/MO border region
early this evening, with a warm frontal boundary extending east-
northeast across the southern portion of the Chicago metro area.
North of the warm front, extensive LIFR/VLIFR conditions were in
place across much of northern IL, and it's likely that the
terminals will see a period of VLIFR early-mid evening before the
surface wave ripples across the area and drags an occluded cold
front with it. Light variable winds, 1/4-1/2SM vis and ceilings
200-300 feet are likely for a time ahead of the front, with
improvement to VFR vis and MVFR ceilings expected late this
evening and overnight behind the cold front. An area of scattered
convective showers and thunderstorms are possible ahead of the
front, mainly east of the I-55 corridor with KGYY the most likely
of the TAF sites to experience showers. Thunder potential will
likely be greatest just south/southeast of KGYY.

Breezy southwest winds and MVFR ceilings are expected to persist
through much of the remainder of the period Wednesday, though
some light rain/snow is likely by later Wednesday morning for KRFD
and later in the afternoon/evening for Chicago. Precipitation will
likely eventually transition toward light snow/snow showers
Wednesday night as the column cools. For now MVFR conditions
appear reasonable, with precip intensity generally light.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Dense Fog Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ019-
     ILZ020-ILZ021-ILZ104-ILZ105-ILZ106 until 9 PM Tuesday.

     Dense Fog Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ103 until
     midnight Wednesday.

IN...None.
LM...Dense Fog Advisory...nearshore waters until midnight Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jan 3, 3:24 PM CST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
324 PM CST Tue Jan 3 2023

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-042130-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
324 PM CST Tue Jan 3 2023 /424 PM EST Tue Jan 3 2023/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Severe Thunderstorm Risk southeast of I-55.
  Elevated Fog Risk mainly north of I-80.

DISCUSSION...

Areas of fog may become dense through this evening. Locations
north of I-80 are most favored for persistent dense fog.

Scattered thunderstorms are possible across the area through early
evening, any of which could have small hail. One or two of these
may reach marginal severe limits south of the Kankakee River
Valley, with the primary threat being wind gusts to 60 mph. A
brief tornado is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed through early evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 50 mph

LMZ740>745-042130-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
324 PM CST Tue Jan 3 2023

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk through early evening.
  Elevated Fog Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  No hazardous weather is expected at this time.

Yack

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jan 3, 3:09 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
309 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             PALATINE                42.14N 88.02W
01/03/2023  E0.70 INCH       COOK               IL   TRAINED SPOTTER

            HAIL COATING THE GROUND WITH THE LARGEST
            HAILSTONES APPROXIMATELY DIME SIZED.

&&

RO
Local storm report, Jan 3, 3:14 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
314 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 N ELGIN               42.06N 88.28W
01/03/2023  U0.50 INCH       KANE               IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0219 PM     HAIL             6 WNW HOFFMAN ESTATES   42.07N 88.22W
01/03/2023  U0.50 INCH       COOK               IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0230 PM     HAIL             1 N BARRINGTON          42.17N 88.13W
01/03/2023  U0.50 INCH       LAKE               IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

RO
Local storm report, Jan 3, 3:22 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
322 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             1 NE ELGIN              42.05N 88.27W
01/03/2023  M1.00 INCH       KANE               IL   TRAINED SPOTTER

            MOST HAILSTONES WERE HALF AN INCH OR LESS IN
            DIAMETER, BUT PHOTOS SHOW THAT THE LARGEST
            HAILSTONES WERE ROUGHLY ONE INCH IN
            DIAMETER.

&&

RO
Local storm report, Jan 3, 3:28 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
328 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             1 SSE WAUKEGAN          42.35N 87.84W
01/03/2023  E1.00 INCH       LAKE               IL   PUBLIC

            PHOTOS SHARED SHOWING HAILSTONES
            APPROXIMATELY ONE INCH IN DIAMETER IN
            WAUKEGAN. TIME AND LOCATION ESTIMATED FROM
            RADAR.

&&

RO
Local storm report, Jan 3, 3:35 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
335 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             1 NE ELGIN              42.05N 88.27W
01/03/2023  M1.00 INCH       KANE               IL   TRAINED SPOTTER

            MOST HAILSTONES WERE HALF AN INCH OR LESS IN
            DIAMETER, BUT PHOTOS SHOW THAT THE LARGEST
            HAILSTONES WERE ROUGHLY ONE INCH IN
            DIAMETER.

0215 PM     HAIL             1 N ELGIN               42.06N 88.28W
01/03/2023  U0.50 INCH       KANE               IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0219 PM     HAIL             6 WNW HOFFMAN ESTATES   42.07N 88.22W
01/03/2023  U0.50 INCH       COOK               IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0230 PM     HAIL             1 N BARRINGTON          42.17N 88.13W
01/03/2023  U0.50 INCH       LAKE               IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0235 PM     HAIL             PALATINE                42.14N 88.02W
01/03/2023  E0.70 INCH       COOK               IL   TRAINED SPOTTER

            HAIL COATING THE GROUND WITH THE LARGEST
            HAILSTONES APPROXIMATELY DIME SIZED.

0250 PM     HAIL             1 NW NORTH CHICAGO      42.33N 87.86W
01/03/2023  E0.75 INCH       LAKE               IL   PUBLIC

            HAIL COATING THE GROUND WITH THE LARGEST
            HAILSTONES APPROXIMATELY PENNY SIZED.

0253 PM     HAIL             1 SSE WAUKEGAN          42.35N 87.84W
01/03/2023  E1.00 INCH       LAKE               IL   PUBLIC

            PHOTOS SHARED SHOWING HAILSTONES
            APPROXIMATELY ONE INCH IN DIAMETER IN
            WAUKEGAN. TIME AND LOCATION ESTIMATED FROM
            RADAR.

&&
Special weather statement, Jan 3, 5:58 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
558 PM CST Tue Jan 3 2023

ILZ032-040045-
Livingston IL-
558 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northwestern
Livingston County through 645 PM CST...

At 558 PM CST, Doppler radar was tracking a strong thunderstorm over
Gridley, or 14 miles southwest of Pontiac, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pontiac, Gridley, Flanagan, Odell and Cornell.

Including the following interstate...
 I-55 between mile markers 191 and 212.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4077 8893 4111 8876 4111 8871 4103 8845
      4076 8873 4075 8893
TIME...MOT...LOC 2358Z 208DEG 34KT 4074 8885

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Carlaw

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:55 PM CSTSpecial Weather StatementLOTIroquois35 min

Nearby

Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.